Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Detectable Hiv

Nov 26, 2017

I have been undetectable for 10 years taking Truvada and Nevirapine. For the sake of comfort (1 tablet daily) my doctor switched to Eviplera (emtricitabine + rilpivirine + tenofovir). Suddenly my viral load rose to 39 but returned to undetectable afterwards. In the last two blood tests my viral load was 129 and 139. My doctor changed my medications to Tivicay + Truvada (emtricitabine and tenofovir disoproxil fumarate). I am not yet aware of the results of this medication (I have been taking these medicines for 3 weeks). 100% adhesion. What could have happened? CD4 = 834, 32%. Best regards from Lisbon, Portugal.

Response from Dr. Holodniy

It is unlikely that the new HIV med (Eviplera) was not effective after you first switch, given your HIV viral loads on your original regimen had remained undetectable. We certainly can see this kind of HIV viral load blipping and become concerned when the viral load remains or continues to increase above 200 copies/mL. You don't indicate whether you are taking any other medications, but sometimes there can be an interaction between your HIV meds and other meds causing the levels of the HIV meds to decrease and therefore not be 100% active. In general with these blips, the viral load returns to undetectable levels like it did the first time. I can certainly understand why your doctor switched you again, given that two viral load results in a row were still detectable. I predict your viral load will again be undetectable after this new switch, and given your excellent CD4 count and percent in the normal range.



Previous
My RPR tier is 1:1, 1:2, 1:4, 1:8 & 1:16
Next
VDRL reactive, TPHA non reactive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement